MAUDE Adverse Event Report: SONOVA AG PHONAK AUDEO L70-RT; AIR-CONDUCTION HEARING AID, RECEIVER-IN-CANAL

SONOVA AG PHONAK AUDEO L70-RT; AIR-CONDUCTION HEARING AID, RECEIVER-IN-CANAL
Model Number 050-0999-P5
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Sonova initiated an investigation and requested the earpiece for analysis.Design description: a slimtip is a custom made earpiece that is shaped to fit patient's ear.A slimtip consists of a shell, often made out of acrylic material and that sits in the ear canal; a receiver that is located inside the shell; a removal rod which is attached to the shell and is used to ease earpiece's removal from the ear, and if requested, a canal lock which is a part of the shell located in the outer ear around the antihelix and which helps the slimtip stay in the ear by adding extra shell retention.A slimtip does not contain a power source such as a battery, hence the possibility of an explosion is excluded.Breaks are possible due to mechanical damage.Image analysis (b30): sonova received images of the earpiece.Image assessment revealed the following: part of the shell that goes into the ear canal is intact and has no visible damage.The receiver is intact and has no visible damage.Removal rod is intact and has no visible damage.The break occurred at the canal lock.The break location is facing outwards patient's body and should have not touched the patient or exposed a patient to a sharp edge.Taking into the account that the shell is intact and removal rod is present, the patient should be able to safely remove the earpiece from the ear.Communication/interviews: according to end user, the hearing aid was put in the ear as normal, and a short time after it happened, no mention of other impacts to the slimtip.The hcp suggested that the cause of the break may be a temperature difference (+6°c outside, rt inside), however currently sonova does not consider that this caused or contributed to this incident.Analysis of service/maintenance records: there is no service/remake history for this slimtip.The slimtip was in use for around 4-5 months.The investigation is ongoing and supplementary reports will follow.
 
Event or Problem Description
Sonova was notified by the hcp about the following incident: "according to customer, she heard a small pop in the ear and pieces of the slimtip fell out, when she went outside.Audiologist from our office has been in contact with the clinic and give the explanation that it might be a temperature difference that is involved." there were no actual injuries reported.
 
Additional Manufacturer Narrative
(b01 testing of actual/suspected device) the device was not delivered for testing, and the sme responsible for the technical assessment notes that, even if the device had been available, there are no functional tests able to determine the exact mechanism of breakage.The modeling sme reviewed the design files and images, and concluded that the earpiece was correctly designed and that breakage appears to be the result of shell stress.(b12 trend analysis) there have been no trends observed on the market.The manufacturer also reviewed in detail similar complaints in the last 3 years.In total 5 similar events were identifed between 2023 and 2025, none of them was reportable.There were no serious injuries reported.(b31 labelling review) the user guide contains warnings stating that after mechanical stress or shock to the customized earpiece, please ensure that it is intact before placing it in the ear; to avoid strong physical impacts to the ear while wearing customized earpiece; and not to drop the hearing aid.The risk file already considered the risk of an earpiece breaking inside or outside the ear.This risk is considered adequate.When combined with information in the initial report, the likelihood that the earpiece alone caused or contributed to the event without external influences is assessed as very unlikely.The failure is most likely caused by external influences such as applied stress, harsh handling, fall, which is use against information provided in the user guide.No injuries were reported in this case, and the risk of the broken earpiece becoming stuck in the ear with patient requiring medical intervention to remove it is ruled out, as the broken earpiece still has a removal rod present and can be removed with standard effort.Regarding the potential risk of soft tissue injuries such as tears or scratches, the broken side faced outward, so even if a sharp edge were present, the location of the break and the removal rod reduced the likelihood of injury.Please note that there were no reports of sharp edges or other hazards in the recorded complaint.Taken together, vigilance reporting criteria are not met.The hcp/patient ordered a new earpiece.

Brand Name
PHONAK AUDEO L70-RT
Common Device Name
AIR-CONDUCTION HEARING AID, RECEIVER-IN-CANAL
Manufacturer (Section D)
SONOVA AG
laubisruetistrasse 28
stafa, zurich 8712
SZ  8712
Manufacturer Contact
aleksandra enns-bray
laubisruetistrasse 28
stafa, zurich 8712
SZ   8712
MDR Report Key23702629
Report Number3005085999-2025-00040
Device Sequence Number10670629
Product Code OSM
UDI-Device Identifier07613389478044
UDI-Public(01)07613389478044
Combination Product (Y/N)N
Initial Reporter CountrySW
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number050-0999-P5
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2025
Supplement Date Received by Manufacturer01/27/2026
Initial Report FDA Received Date12/03/2025
Supplement Report FDA Received Date02/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/01/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SLIMTIP UDI: (B)(4)
Outcome Attributed to Adverse Event Other;
Patient SexUnknown